MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter's address: (b)(6).(b)(4).A wallflex biliary rx covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was returned fully covered and undeployed.The stent was inspected and holes were noted on the stent cover.Functional evaluation was performed and the stent was deployed by actuating the delivery system without resistance.The outer diameter of the stent was measured and was found to be within specification.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was not confirmed.The stent was received fully covered and undeployed.The investigation concluded that the reported event was likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated, the interaction of the device with the scope, and/or the patient anatomy, limited the performance of the device and contributed to the stent partially deployed.Additionally, the holes found on the stent cover were likely caused when the physician attempted to deploy the stent.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be used to treat bile duct cancer during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy inside the patient's bile duct.The stent was removed from the patient partially deployed on the delivery system.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the stent cover was damaged (holes).

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10504480
Report Number3005099803-2020-03775
Device Sequence Number19638844
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2021
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0024248983
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight60